Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 177, NWS Topeka, KS

June 15, 20085 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 15, 2008, 11:54 AM CDT for 5 counties in Kansas. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2008, 11:54 AM CDT (16:54 UTC)
Expired
Jun 15, 2008, 12:45 PM CDT
In force
51 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

Counties Jackson County, KS, Jefferson County, KS, Pottawatomie County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 46 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 12:06 PM CDTHAIL 1Emmett, KS
Jun 15, 12:09 PM CDTHAIL 1.251 Nnw Emmett, KS
Jun 15, 12:12 PM CDTHAIL 1.51 S Emmett, KS
Jun 15, 12:30 PM CDTTSTM WND GST 60Mayetta, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 9:09 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2017 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 151654
SVRTOP
KSC085-087-149-177-197-151745-
/O.NEW.KTOP.SV.W.0177.080615T1654Z-080615T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1154 AM CDT SUN JUN 15 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
  NORTHEASTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN JACKSON COUNTY IN NORTHEAST KANSAS...
  NORTHWESTERN JEFFERSON COUNTY IN NORTHEAST KANSAS...
  SOUTHEASTERN POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...

* UNTIL 1245 PM CDT

* AT 1152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
  POTAWATOMI RESERVATION TO EMMETT TO BELVUE...OR ALONG A LINE
  EXTENDING FROM 33 MILES NORTHWEST OF TOPEKA TO 30 MILES EAST OF
  MANHATTAN TO 21 MILES EAST OF MANHATTAN...MOVING SOUTHEAST AT 31
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  ST. MARYS...
  DELIA...
  POTAWATOMI RESERVATION...
  MAYETTA...
  ROSSVILLE...
  WILLARD...
  DENISON...
  SILVER LAKE...
  HOYT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 346 AND 353.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3937 9551 3901 9586 3920 9627 3935 9612
      3951 9595
TIME...MOT...LOC 1654Z 296DEG 27KT 3947 9594 3934 9607
          3922 9620

$$
2 follow-up statements
000 
WWUS53 KTOP 151715
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1215 PM CDT SUN JUN 15 2008

KSC085-087-149-177-197-151745-
/O.CON.KTOP.SV.W.0177.000000T0000Z-080615T1745Z/
JACKSON-POTTAWATOMIE-JEFFERSON-SHAWNEE-WABAUNSEE-
1215 PM CDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR NORTHEASTERN WABAUNSEE...NORTHWESTERN SHAWNEE...NORTHWESTERN
JEFFERSON...SOUTHEASTERN POTTAWATOMIE AND SOUTHERN JACKSON
COUNTIES...

AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING 
PONG BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH 
OF POTAWATOMI RESERVATION TO 4 MILES NORTHEAST OF DELIA TO ST. 
MARYS...OR ALONG A LINE EXTENDING FROM 29 MILES NORTH OF TOPEKA TO 
22 MILES NORTHWEST OF TOPEKA TO 25 MILES NORTHWEST OF 
TOPEKA...MOVING SOUTHEAST AT 31 MPH.

AT 1212 PM...TRAINED SPOTTERS REPORTED PING PONG BALL SIZE HAIL 1 
MILE SOUTH OF EMMETT.

LOCATIONS IMPACTED INCLUDE...
MAYETTA...ROSSVILLE...WILLARD...DENISON...HOYT AND SILVER LAKE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 346 AND 352.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3901 9586 3918 9621 3933 9609 3948 9594
      3937 9551
TIME...MOT...LOC 1714Z 296DEG 27KT 3943 9581 3928 9589
          3918 9606

$$
000 
WWUS53 KTOP 151744
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1244 PM CDT SUN JUN 15 2008

KSC085-087-149-177-197-151754-
/O.EXP.KTOP.SV.W.0177.000000T0000Z-080615T1745Z/
JACKSON-POTTAWATOMIE-JEFFERSON-SHAWNEE-WABAUNSEE-
1244 PM CDT SUN JUN 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WABAUNSEE...
NORTHWESTERN SHAWNEE...NORTHWESTERN JEFFERSON...SOUTHEASTERN
POTTAWATOMIE AND SOUTHERN JACKSON COUNTIES WILL EXPIRE AT 1245 PM
CDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 346 AND 352.

AT 1244 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS TO 50 
MPH WERE STILL POSSIBLE FROM THE THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 PM. STAY ALERT 
TO THE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3901 9586 3918 9621 3933 9609 3948 9594
      3937 9551
TIME...MOT...LOC 1744Z 296DEG 27KT 3934 9553 3918 9563
          3909 9575

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:20 AM CDT, 8 hours 34 minutes earlier.

Area forecast discussion, Jun 15, 3:20 AM CDT, 8 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
320 AM CDT SUN JUN 15 2008

.DISCUSSION...

MAIN FOCUS IN THIS FORECAST PACKAGE CENTERS ON CONCERN FOR SEVERE
WEATHER THIS AFTERNOON AND EVENING ACROSS THE ENTIRE CWA.

FRONTAL BOUNDARY CURRENTLY LOCATED THROUGH CENTRAL NEBRASKA WILL
SHIFT SOUTHWARD DURING THE REMAINDER OF THE MORNING HOURS...LYING
NEAR OUR NORTHERN CWA BORDER BY MIDDAY. THE TIMING OF CONVECTIVE
INITIATION IS SOMEWHAT UNCERTAIN TO WHETHER THUNDERSTORMS WILL
DEVELOP PRE-AFTERNOON ALONG THE BOUNDARY OR WAIT FOR CONVECTIVE
TEMPERATURES TO BE REACHED. AN INCREASE IN ACCAS IS NOTED IN THE
LAST COUPLE HOURS POST-FRONTAL IN NEBRASKA. REGARDLESS...INITIATION
IS VERY PROBABLE AROUND MIDDAY ALONG THE FRONTAL BOUNDARY JUST TO
THE NORTH OF THE CWA. THE ENVIRONMENT WILL BE CHARACTERISTIC OF HIGH
INSTABILITY AND MODERATE SHEAR...RESULTING IN FAVORABLE CONDITIONS
FOR SEVERE WEATHER. THE NORTHERN QUARTER OF THE CWA WILL HAVE THE
BEST PROBABILITY TO ENCOUNTER SEMI-DISCRETE CONVECTION EARLY
DURING THE EVENT. THIS LENDS TO UPDRAFT ROTATION AND LIKEWISE A
LARGE HAIL THREAT (UPWARDS TO 2 DIAMETER STONES POSSIBLE). ONCE
STORMS BEGIN TO EVOLVE INTO MORE OF A LINEAR FASHION...HAIL STONE
RESIDENCE TIME WILL BE LIMITED AND SMALLER HAIL WILL BE EXPECTED.
AN ISOLATED TORNADO IS POSSIBLE EARLY IN THE EVOLUTION OF STORMS
WHEN STORMS ARE MORE DISCRETE ALTHOUGH LOW LEVEL SHEAR PROFILES
ARE UNIMPRESSIVE WITH 0-1 KM SRH VALUES UNDER 50 M2 S2. A FAIRLY
RAPID TRANSITION TO A LINEAR MCS IS EXPECTED BY THE EARLY
AFTERNOON HOURS AS A WEAKENING CAP...STRONG LINEAR FORCING ALONG
THE BOUNDARY...COLD POOLS ARE GENERATED AND UPDRAFTS ARE SEEDED
BY UPSTREAM CONVECTION. THIS COMPLEX WILL ORGANIZE AND TRANSLATE
SOUTHEAST TO SOUTH-SOUTHEAST OVER THE MAJORITY OF THE CWA DURING
THE AFTERNOON AND EARLY EVENING HOURS. WITH DCAPE VALUES AOA 1500
J/KG AND COLD POOLS AIDING IN ACCELERATING THE COMPLEX...THE MAIN
SEVERE WEATHER THREAT DURING THE EVENT WILL BE DAMAGING STRAIGHT
LINE WIND GUSTS. SOME OF THESE WIND GUSTS COULD BE LONG-LIVED AND
SIGNIFICANT WITHIN WELL-DEVELOPED BOWED SEGMENTS ALONG THE LEADING
EDGE OF THE MCS. THE COMPLEX SHOULD REMAIN ORGANIZED/SUPPORTED
THROUGH THE SOUTHERN CWA AS A 35 KT LOW LEVEL JET FEEDS INTO THE
SYSTEM. FLASH FLOOD GUIDANCE IS ROUGHLY 1.5 TO 2 INCHES PER 3
HOURS WITHIN THE CWA. SEVERAL OPERATIONAL MODELS ARE STRONGLY
SUFFERING FROM CONVECTIVE FEEDBACK...WITH WIDESPREAD QPF OF 3
INCH+ ACCUMULATIONS. WHILE LOCALIZED AREAS IN THE MOST INTENSE
ACTIVITY MAY CERTAINLY OBTAIN LARGE RAIN RATES NEAR FLASH FLOOD
GUIDANCE...THE STEADY FORWARD SOUTHERN PROPAGATION OF THE COMPLEX
WOULD SUGGEST FLOODING CONCERNS SHOULD NOT BECOME WIDESPREAD...AND
LIKEWISE CONFIDENCE NOT HIGH ENOUGH ISSUE FLASH FLOOD HEADLINES
FOR CWA. THE BACK EDGE OF THE PRECIPITATION SHIELD SHOULD BE
LOCATED ALONG OR SOUTH OF THE INTERSTATE 35 CORRIDOR BY MIDNIGHT.

SURFACE HIGH PRESSURE WILL SLIDE INTO THE EASTERN PORTION OF THE
CENTRAL PLAINS BY MONDAY EVENING WITH DRIER AIR ADVECTING INTO THE
CWA. SUBTLE DISTURBANCE ALOFT MOVES NORTH OF THE AREA BUT WITH
EFFECTIVE FRONTAL BOUNDARY WELL TO THE SOUTH AND DRIER AIR...PRECIP
CHANCES LOOK LOW TO NIL. POST FRONTAL UPSLOPE REGIME SETS UP ACROSS
THE HIGH PLAINS ON TUESDAY WITH HIGH PRESSURE OVER THE MISSOURI
VALLEY. WITH NORTHWEST FLOW CONTINUING...ANOTHER CONVECTIVE COMPLEX
LOOKS TO EVOLVE FROM THE HIGH PLAINS AND TRANSLATE INTO CENTRAL
KANSAS BY EVENING. UNCERTAINTY REMAINS TO THE TRACK OF THE
COMPLEX...BUT THE SOUTHWESTERN PORTIONS OF THE CWA LOOK TO HAVE THE
BEST CHANCES AT PRECIPITATION WITH THIS SCENARIO.

BLAIR

&&

.AVIATION...
LIMITED AC AT 07Z SUGGESTS MID LEVEL MOISTURE RETURN AND ISENTROPIC
LIFT IS FAIRLY LIMITED. BOTH THE RUC AND NAM PICK UP ON SOME
ELEVATED CONVECTION OVER SOUTH CENTRAL KS THIS MORNING. PATCH OF AC
OVER SOUTHWESTERN KS SUPPORTS THIS. SO EXPECT VFR CONDITIONS THROUGH
THE MORNING WITH MID LEVELS TOO DRY FOR ELEVATED STORMS AT
TOP...FOE OR MHK. FOR THIS AFTERNOON...FORECAST SOUNDINGS SHOW THE
BOUNDARY LAYER REMAINING CAPPED UNTIL ABOUT 20Z. MAIN QUESTION IS
NOT WHETHER TS WILL DEVELOP...BUT WHERE THEY TRACK AND HOW LOW
CIGS AND VSBY WILL BE. WILL LIKELY NEED TO MONITOR MESO ANALYSIS
THROUGH THE MORNING TO FINE TUNE FCST...BUT WOULD NOT BE SURPRISED
IF SOME LIFR CIGS AND VSBY TEMPORARILY OCCUR GENERALLY IN THE
21-00Z TIME FRAME WITH +TSRA GIVEN ANTICIPATED SFC DEWPOINTS AND
STEEP MID LEVEL LAPSE RATES.

WOLTERS

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 15, 6:41 AM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
641 AM CDT SUN JUN 15 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-161145-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
641 AM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

...A SIGNIFICANT SEVERE WEATHER EVENT WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA THIS AFTERNOON AND EVENING...

MOISTURE CONTINUES TO RETURN INTO THE REGION THIS MORNING IN
ADVANCE OF A COLD FRONT LOCATED OVER CENTRAL NEBRASKA. WITH
ABUNDANT SUNSHINE AND AMPLE MOISTURE...A VERY UNSTABLE AIRMASS
WILL EXIST OVER THE OUTLOOK AREA THIS AFTERNOON AND EVENING...WITH
AN ENVIRONMENT FAVORABLE FOR SEVERE WEATHER.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE COLD FRONT JUST
NORTH OF THE KANSAS BORDER BY LATE MORNING. STORMS MAY INITIALLY
BE SEMI-DISCRETE ACROSS THE NORTHERN PORTION OF THE OUTLOOK
AREA...WITH THE POTENTIAL FOR LARGE HAIL AND POSSIBLY AN ISOLATED
TORNADO. THESE STORMS WILL QUICKLY EVOLVE INTO A LARGE THUNDERSTORM
COMPLEX AND ACCELERATE SOUTHEASTWARD ACROSS THE ENTIRE OUTLOOK
AREA THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER HAZARD
WILL BE DAMAGING STRAIGHT LINE WIND GUSTS. SOME OF THESE WIND
GUSTS ALONG THE LEADING EDGE OF THE SQUALL LINE MAY BE SIGNIFICANT
RESULTING IN WIDESPREAD WIND DAMAGE. ADDITIONALLY...TORRENTIAL
RAINFALL WILL BE POSSIBLE WHICH COULD LEAD TO LOCALIZED FLOODING.

PERSONS ON THIS FATHERS DAY SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS THIS AFTERNOON AND EVENING AND BE
PREPARED TO QUICKLY MOVE TO SAFE SHELTER IF THREATENING WEATHER
APPROACHES. MONITOR MEDIA OUTLETS AND FUTURE STATEMENTS FROM THE
NATIONAL WEATHER SERVICE IN TOPEKA KANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT ACROSS PORTIONS
OF NORTH CENTRAL AND EAST CENTRAL KANSAS...GENERALLY WEST OF A
CONCORDIA TO EMPORIA LINE.

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA THURSDAY
NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

BLAIR

In the hours before

Local storm report, Jun 15, 10:13 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1013 AM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HAIL             2 NW MARYSVILLE         39.86N 96.68W
06/15/2008  E1.00 INCH       MARSHALL           KS   TRAINED SPOTTER

&&

AW
Local storm report, Jun 15, 10:29 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1029 AM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HAIL             6 WSW BEATTIE           39.84N 96.52W
06/15/2008  E1.00 INCH       MARSHALL           KS   TRAINED SPOTTER

&&

AW
Local storm report, Jun 15, 10:58 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1058 AM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     HAIL             NW GREENLEAF            39.73N 96.98W
06/15/2008  E1.00 INCH       WASHINGTON         KS   TRAINED SPOTTER

&&

AW
Special weather statement, Jun 15, 11:04 AM CDT, 50 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1104 AM CDT SUN JUN 15 2008

KSZ012-151615-
BROWN-
1104 AM CDT SUN JUN 15 2008

THROUGH 1130 AM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 30
MPH ACROSS SOUTHEAST BROWN COUNTY. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
HORTON...WILLIS AND EVEREST.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Local storm report, Jun 15, 11:10 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1110 AM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HAIL             7 S FRANKFORT           39.60N 96.42W
06/15/2008  M0.75 INCH       MARSHALL           KS   TRAINED SPOTTER

&&

GARGAN
Local storm report, Jun 15, 11:47 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1147 AM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             ONAGA                   39.49N 96.17W
06/15/2008  E1.00 INCH       POTTAWATOMIE       KS   LAW ENFORCEMENT

&&

AW

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:04 AM CDTSevere Thunderstorm WarningTOPMarshall, Washington41 min
Jun 15, 9:45 AM CDTSevere Thunderstorm WarningTOPMarshall45 min
Jun 15, 10:22 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha53 min
Jun 15, 10:34 AM CDTSevere Thunderstorm WarningTOPMarshall, Washington41 min
Jun 15, 11:09 AM CDTSevere Thunderstorm WarningTOPJackson, Marshall, Nemaha, Pottawatomie51 min
Jun 15, 11:14 AM CDTSevere Thunderstorm WarningTOPClay, Marshall, Pottawatomie, Riley, Washington36 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.